Alert archive / Kansas / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Mar 23, 2000, 9:21 AM CST for Kingman County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2000, 9:21 AM CST (15:21 UTC)
- Expired
- Mar 23, 2000, 3:15 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingman County, KS
The radar
The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 231519 FFWICT KSC095-232115- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 921 AM CST THU MAR 23 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLOOD WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 315 PM CST. * AT 908 AM CST FLOODING WAS REPORTED AT NUMEROUS LOCATIONS THROUGHOUT KINGMAN COUNTY. HEAVY RAINS IN KINGMAN COUNTY OVERNIGHT HAVE PRODUCED WIDESPREAD FLOODING THROUGHOUT THE COUNTY THIS MORNING. RIVERS AND STREAMS IN KINGMAN COUNTY ARE FLOWING BANKFULL...WITH SOME FLOODING OF LOWLANDS AND ROADS IN THE COUNTY. AT 9 AM WATER WAS COVERING HIGHWAY 14 AT 100TH ST, AS WELL AS PORTIONS OF MANY OTHER ROADS ACROSS THE AREA. PLEASE REPORT ANY FLOODING TO A LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. REPEATING...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR KINGMAN COUNTY UNTIL 315 PM CST. LAT...LON 3763 9792 3749 9789 3748 9828 3764 9834 BAKER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 3:40 AM CST, 5 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 3:40 AM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 AM CST THU MAR 23 2000 MAIN PROBLEM IS POTENTIAL FOR HVY RAINS/FLOODING TODAY INTO TONIGHT. WATER VAPOR IMAGERY EARLY THIS AM INDICATES THE ELONGATING UPR TROF MOVING OVER PACIFIC NW IS FINALLY BEGINNING TO KICK THE SRN STREAM UPR LOW (NR EXTREME SWRN NM AT 08Z) EASTWARD. THIS UPR LOW WILL EJECT OUT TO WRN OK BY THIS EVENING...AND THEN ACCELERATE NEWD ACROSS KS AND THE REST OF OK TONIGHT. ALL MODELS SIMILIAR WITH UPPER SYSTEM...PREFERRED ETA FOR FASTER NEWD MOVEMENT OF SFC LOW TONIGHT...QPF/OMEGA. FOR TODAY...A SWATH OF HIGH PRECIPITABLE WATER CONTENT (1.00 - 1.25 IN) WILL CONTINUE TO ADVECT UP INTO MUCH OF KS AHEAD OF THE UPR SYSTEM. THESE VALUES ARE ABOUT 200 TO 230% OF NORMAL FOR MID MARCH. RADAR AND SATELLITE TRENDS AS OF 08Z...SHOW A LARGE LINEAR AXIS OF HEAVY SHOWERS/T-STORMS RUNNING FROM WRN PART OF CNTRL KS SWD THRU WRN OK. AREA IS MOVING N-NEWD. UPR DIVERGENCE INCREASES AND BECOMES INTENSE OVER CNTRL AND S-CNTRL KS THIS MORNING INTO EARLY PM...BEFORE SHIFTING INTO ERN KS THIS EVENING. HEAVIEST RAIN THREAT TODAY APPEARS UNDERNEATH AND JUST LEFT OF LLJ AXIS...WHICH TARGETS CNTRL AND S-CNTRL KS. AFOREMENTIONED AREA OF HVY RAIN LIKELY TO CONTINUE TO SPREAD ACROSS CNTRL/S-CNTRL THIS MORNING INTO AT LEAST EARLY PM. DEEP SRLY FLOW ON FCST SOUNDINGS ABOVE BOUNDARY LAYER SUGGESTS POTENTIAL FOR TRAINING ECHOES. NO AREA IN KS CURRENTLY OUTLOOKED FOR EXCESSIVE RAINFALL PER NCEP QPF BRANCH. 2ND AREA OF STRONG CONVECTION MAY REDEVELOP OVER SRN OK NEAR TRIPLE PT LATER TODAY IN LEFT FRONT QUAD OF UPPER JET STREAK...AND NEAR AN AREA OF RENEWED 850 THETA-E ADVECTION ALONG AND N OF SFC WARM FRONT. THIS AREA OF CONVECTION WOULD THEN SPREAD NEWD VERY QUICKLY THRU ERN OK/SERN KS DURING THE EVENING WHEN THE UPR SYSTEM IS BEGINNING TO ACCELERATE NEWD. A PERIOD OF HVY RAIN IS PSBL THIS EVENING IN SERN ZONES...HOWEVER AREA SHOULD MOVE THRU FASTER THAN ITS PREDECESSOR AFFECTING CNTRL SECTIONS TODAY. MODELS HINT AT A DRY SLOT WORKING NEWD ACROSS S-CNTRL AND SERN KS AFTER ABOUT 03Z TONIGHT WHICH WILL END HVY RAIN THREAT IF IT OCCURS. ISSUING FLOOD WATCH FOR TODAY INTO TONIGHT FOR CNTRL/S-CNTRL BASED ON HIGH SOIL MOISTURE AND EXPECTED HVY RAINS. CONCERNED ABOUT GENERAL COUNTY FLOODING ESPECIALLY OF LOW-LYING AREAS...NR CREEKS/STREAMS. A FEW MAINSTEM RIVERS MAY APPROACH OR EXCEED FLOOD IN S PARTS OF S-CNTRL KS LATE FRI INTO SAT ACCORDING TO TULSA RFC. FCSTID = 9/CARUSO ICT 59 50 66 46 / 100 90 20 5 HUT 58 49 66 45 / 100 90 20 5 EWK 58 50 66 46 / 100 90 20 5 EQA 60 51 67 46 / 100 90 20 5 WLD 60 51 67 47 / 100 90 20 5 RSL 54 44 66 39 / 100 90 20 5 GBD 55 45 66 41 / 100 90 20 5 SLN 56 49 64 43 / 100 90 30 5 MPR 57 50 65 43 / 100 90 30 5 CFV 63 54 70 51 / 60 90 30 5 CNU 63 53 69 50 / 60 90 30 5 K88 62 53 68 49 / 60 90 30 5 .ICT... KS...FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND S-CNTRL FOR ZONES KSZ032>033...KSZ047>053...KSZ067>069...KSZ082>083...KSZ091>093.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:05 PM CST | Flash Flood Warning | ICT | Kingman | 3 hr |
| Mar 23, 4:09 PM CST | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Mar 23, 5:45 PM CST | Flash Flood Warning | ICT | Kingman | 4 hr |
| Mar 23, 5:53 PM CST | Tornado Warning | ICT | Barton | 52 min |
Nearby
Flash Flood Warnings in Kansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.